MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121730052
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Despite using the same cup size as the trial, the required primary fixation was not achieved when the implant was placed.Surgery was delayed 5 minutes due to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional event information stated that the surgeon did not achieve the necessary fit of the implant in the patient's cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary despite using the same cup size as the trial, the required primary fixation was not achieved when the implant was placed.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.The device has what appears to be organic material adhered on the fixation surface, consistent with attempted implant placement.A dimensional inspection was performed and met all specifications.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the pinn multihole w/gription 52mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? dwg-121730052 rev.C current and manufactured.Specified dimensions: external diameter of the acetabular cup : 1.988 in +/- 0.005 in.Internal diameter of the acetabular cup : 1.867 in +/- 0.004 in.Central screw hole diameter:.336 in +/-.006 in.Measured dimensions: external diameter of the acetabular cup: 1.985 in (complies).Internal diameter of the acetabular cup : 1.866 in (complies).Central screw hole diameter:.336 in (complies).Device used ¿ digimatic caliper cd78620.Device history lot a manufacturing record evaluation was performed for the finished device product code 121730052 lot number m4034a, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MULTIHOLE W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19404671
Report Number1818910-2024-11586
Device Sequence Number6955497
Product Code KWA
UDI-Device Identifier10603295009986
UDI-Public(01)10603295009986(17)330731(10)M4034A
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121730052
Device Lot NumberM4034A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer06/11/2024
06/17/2024
07/02/2024
08/09/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/13/2024
06/18/2024
07/03/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale